PDA

View Full Version : 9 months post surgery muscle spasms



sldrozd
08-17-2008, 03:15 PM
Since my daughter's surgery 9 months ago (everything went fine) she has had 2 instances of muscle spasms or "knots" on one side of her back. We aren't sure what sets them off, but they take days to get over. We are treating them with valium and motrin, anyone have this happen? if so, what caused them and how did you treat them?

Thanks

Stephen

Karen Ocker
08-18-2008, 08:17 PM
Stephen:
This is very common. I never treated them and I am afraid of valium(stays in the body 3 days after only one dose). I found inactivity makes it worse and keeping moving keeps them away.

mel48315
08-23-2008, 03:48 PM
My daughter's surgery was a year ago and she has been on Morphine since. She is now on a patch which helps control her pain. She had a huge correction which we think she's suffering from some sort of nerve damage. I have weaned her off at one point and she had pain radiating through her whole body so we had no choice but to put her back on Morphine. At least her quality of life is somewhat better.

Karen Ocker
08-23-2008, 04:23 PM
Mel:
My suggestion is to take your child to a pain management specialist who could safely wean your child from morphine while using other, not addictive, modalities and get adequate relief. Opiates such as morphine, percocet etc lose their effectiveness with time requiring higher and higher doses. Tapering on your own, without professional guidance and substitutung other pain med, results in a terrible withdrawal and depression.

I give this suggestion because I am a medical professional and did just that (used a pain doc). I had a complicated revision surgery, at an older age with a great correction. I was off all narcotics at 3 months but was given other non-narcotic pain meds with adequate relief. It was a good year and half before I was off everything.
You can send me a PM.